Alert archive / Louisiana / River Flood Advisories in 2021

River Flood Advisory 9, NWS New Orleans, LA

May 15, 2021Tangipahoa Parish, Louisiana

NWS New Orleans, LA issued this river flood advisory at May 15, 2021, 7:44 PM CDT for Tangipahoa Parish, Louisiana. It was in force for 7 hr.

The area

The outline as issued.

The facts

Issued
May 15, 2021, 7:44 PM CDT (00:44 UTC)
Expired
May 16, 2021, 2:45 AM CDT
In force
7 hr
Issued by
NWS New Orleans, LA
Area
Storm-based polygon

County Tangipahoa Parish, LA

The river

Written for the forecast point Tangipahoa River at Robert (ROBL1). The gauge peaked at 15.24 ft at May 14, 2021, 8:00 PM CDT.

actionminormoderate101505/1605/17
Action stage
13 ft
Minor stage
15 ft
Moderate stage
18 ft
Major stage
21 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07375500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

586 
WGUS84 KLIX 160044 RRA
FLSLIX

Flood Advisory
National Weather Service New Orleans LA
744 PM CDT Sat May 15 2021

...The National Weather Service in New Orleans has issued a Flood 
Advisory for the following rivers in Louisiana...

  Tangipahoa River Near Robert affecting Tangipahoa Parish.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued Sunday afternoon at 145 PM CDT.

&&


LAC105-161845-
/O.NEW.KLIX.FL.Y.0009.210516T0044Z-210517T1200Z/
/ROBL1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
744 PM CDT Sat May 15 2021

The National Weather Service in New Orleans has issued a

* Flood Advisory for
  the Tangipahoa River Near Robert.
* From this evening to Monday morning.
* At 6:30 PM CDT Saturday the stage was 14.8 feet.
* Action stage is 13.0 feet.
* Flood stage is 15.0 feet.
* Forecast...The river is expected to fall to 8.5 feet Thursday 
  evening.
* Impact...At 15.0 feet, Minor flooding near the river.


&&

LAT...LON 3036 9025 3030 9030 3069 9050 3069 9043

$$

BL
1 follow-up statement
826 
WGUS84 KLIX 160745
FLSLIX

Flood Advisory
National Weather Service New Orleans LA
245 AM CDT Sun May 16 2021

...The Flood Advisory is cancelled for the following rivers in 
Louisiana...

  Tangipahoa River Near Robert affecting Tangipahoa Parish.

LAC105-160845-
/O.CAN.KLIX.FL.Y.0009.000000T0000Z-210516T0745Z/
/ROBL1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
245 AM CDT Sun May 16 2021

...The Flood Advisory for the Tangipahoa River Near Robert has been 
cancelled...

The Flood Advisory is cancelled for
  the Tangipahoa River Near Robert.
* At 1:30 AM CDT Sunday the stage was 14.0 feet.
* Flood stage is 15.0 feet.
* Forecast...The river is expected to fall to 8.5 feet Thursday 
  evening.


&&

LAT...LON 3036 9025 3030 9030 3069 9050 3069 9043

$$

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this river flood advisory went out at May 15, 6:32 PM CDT, 1 hour 12 minutes earlier.

Area forecast discussion, May 15, 6:32 PM CDT, 1 hour 12 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
632 PM CDT Sat May 15 2021

.UPDATE...
updated for 00z taf issuance.

&&

.PREV DISCUSSION... /issued 344 PM CDT Sat May 15 2021/

SHORT TERM (Tonight through Monday Night)...A deep layer ridge
axis will continue to transit eastward across the forecast area
tonight into tomorrow. Strong subsidence in the mid and upper
levels will keep a capping inversion in place at around 850mb
through tomorrow evening. Below this inversion, steeper lapse
rates and increasing low level moisture on the back of a
persistent east-southeast flow will support the continued
development of scattered fair weather cumulus tomorrow
afternoon. Temperatures will continue to modify through tomorrow
night as dewpoints rise with overnight lows warming a good 5
to 10 degrees. Daytime highs will be near average in the mid 80s
tomorrow.

Monday will see a more unsettled weather regime set up across the
area as the deep layer ridge axis becomes entrenched over Florida
and the eastern Gulf. The persistent southeast flow will remain in
place in the low levels and become more pronounced in the mid and
upper levels. This will allow for a plume of deeper moisture to
begin advecting into the region. Precipitable water values are
expected to increase from around an inch to between 1.25 and 1.75
inches by Monday afternoon. A west to east gradient in available
moisture will be evident as the influence of the upper level
ridging and related subsidence keeps the mid and upper levels
somewhat drier over the eastern third of the CWA. The highest
precipitable water values are expected to be along the Atchafalaya
Basin where the influence of the ridge will be weakest.

This moisture gradient will also tie into an instability gradient
across the region with higher mixed layer CAPE values expected
over the western third of the CWA and significantly lower values
over the eastern third. Model sounding analysis suggest MLCAPE
will be near 1000 J/KG around Baton Rouge and only around 100 J/KG
near Gulfport Monday afternoon. A weak short wave trough and
increased upper level difluence should also influence the western
portions of the CWA Monday afternoon and provide just enough
additional omega aloft to support the development of scattered to
numerous showers and thunderstorms. Farther to the east across the
MS coast, any thunderstorm development will be far more isolated
due to the influence of the ridge. This difluent flow pattern and
increased omega will remain over the area through Monday night,
and expect to see continued shower and thunderstorm activity
through the night. However, the loss of daytime heating will
decrease overall instability, so any convection will turn more
widely scattered.

LONG TERM (Tuesday through Friday Night)...The same pattern
observed on Monday will remain largely in place through the entire
long term period. A strong deep layer ridge will remain parked
over Florida, and a broad trough will remain over the Plains and
Rockies. The forecast area will be positioned between these two
features, and this will keep a west to east gradient of moisture,
instability, and POP values in place through Friday. The
thunderstorm activity will be largely diurnal with coverage
peaking in the late afternoon hours and waning during the
overnight hours. Temperatures are expected to remain near normal
through the period with highs in the mid 80s and lows near 70.

Strong upper level subsidence for portions of the CWA generally
east of the I-55 corridor will keep convective potential
suppressed as a pool of drier and warmer air remains in place.
Weaker mid-level lapse rates will result in lower overall
instability and MLCAPE values should only peak at around 500 J/KG
each day. As a result, only chance POP of 30 to 50 percent is
forecast for these areas through the week.

For areas generally west of the I-55 corridor in Southwest
Mississippi and Southeast Louisiana, the influence of the trough
over the Plains will be greater, and this will allow for steeper
mid-level lapse rates and greater instability. MLCAPE values
should rise to around 1000 J/KG each day, and more numerous
showers and thunderstorms are expected to develop during peak
heating hours. This is reflected in POP values peaking at 60 to 80
percent each day. Fortunately, the threat of severe thunderstorm
activity will remain low through the week due to a lack of shear
across the region. Most thunderstorm activity should have rather
short life- cycles, so the threat of heavy rainfall affecting an
area will remain limited.

AVIATION (00z TAF)...
VFR conditions will predominately remain for all terminals for the
forecast period. There may be a few blips ceilings wise but not
expecting any long impacts so left it off the forecast for now.
BL

MARINE...A persistent southeast flow pattern currently developing
over the coastal waters will remain in place through the end of
the week as the area resides on the western periphery of a deep
layer ridge axis. A low pressure will also remain parked over the
Plains states, and this will bring about a fairly tight pressure
gradient across the coastal waters. As a result, the forecast
calls for an extended period of winds near 20 knots in the open
Gulf waters and near 15 knots in the lakes and sounds. Small craft
advisories will like be needed over the open Gulf waters during
the middle of week as seas increase to over 7 feet due to a
combination of wind waves and swell.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  58  84  64  82 /   0   0  10  50
BTR  62  85  68  84 /   0  10  10  60
ASD  59  83  66  82 /   0   0  10  40
MSY  65  83  69  83 /   0   0  10  40
GPT  63  79  67  80 /   0   0   0  30
PQL  56  81  61  82 /   0   0   0  20

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...None.
MS...None.
GM...None.
&&

Nearby

River Flood Advisories in Louisiana, 2021Every river flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.